It is so frustrating. I have chemo brain. No, that doesn’t mean I have brain cancer; it is an annoying side effect from chemotherapy. Those who have had to endure chemo know about chemo brain when the general public is blissfully ignorant. It is a mental fog that makes it difficult to multi-task, makes concentrating difficult, causes trouble remembering names, dates and other events, causes trouble remembering common words, and makes everything take longer to accomplish as processing thoughts can be a challenge. I call this getting stuck in a thought and unable to process things happening around me. If I am in the middle of doing something and I am asked a question, I can get stuck and unable to answer as my mental processor limps along, looking for words in amongst the fog. It is SO annoying!
Last week I left a gas burner on my stove burning all day — twice! If I am distracted, I forget what I am doing, and often I never get back to finish. Did I say that chemo brain is annoying? I have asked my husband to please help me by checking what I do. In this state, I cannot be trusted to be normal.
Right now I am a week away from my next chemotherapy treatment, …
Read More Read More
This is my first post on my new personal blog that I am calling “On the Path”. This blog will be where I can post my personal updates and reflections on life. I have chosen to create a personal blog because I didn’t want my ministry blogs to get bogged down with personal updates on my fight against cancer.
Update on my treatments
I posted on my ministry blogs at Women in Ministry and The Giving about my diagnoses with cancer in July 2013. I was successfully treated against breast cancer in 1995 and God gave me excellent health for eighteen years. In May I went to the doctor with a painful thickening and after falling through the cracks in our health care system, and being treated as “normal” rather than “urgent”, it wasn’t until July that I was diagnosed with an aggressive stage three breast cancer that had spread to my skin. Since I first posted about my personal health battle, I have gone through three treatments of chemo and my health has been up and down with side effects from the chemo and other medication. After my first treatment I had to be rushed to emergency with a reaction that caused low blood pressure, abdominal pain and my body went into shock. Blood tests showed that I had ten times the amount of lipase in my blood as was normal. Whatever caused this reaction, I did not have it happen again after the next two treatments and for that I am thankful to God. It was a scary experience and I thought I was going to die.
I have also struggled with white blood cells being especially low. …
Read More Read More